Alert archive / Minnesota / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 19, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 15, 1997, 3:47 AM CDT for Big Stone County, Traverse County, Minnesota. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 1997, 3:47 AM CDT (08:47 UTC)
- Expired
- Jun 15, 1997, 4:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Big Stone County, MN, Traverse County, MN
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:47 AM CDT | Thunderstorm Wind 61 | Beardsley, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2597 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145 WUUS1 KABR 150848 RRA SVRABR MNC011-155-150915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 347 AM CDT SUN JUN 15 1997 * SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHERN BIG STONE COUNTY - WEST CENTRAL MINNESOTA EXTREME NORTHERN TRAVERSE COUNTY - WEST CENTRAL MINNESOTA * UNTIL 415 AM CDT * SOME LOCATIONS AFFECTED COLLIS AROUND 350 AM CDT DUMONT AROUND 350 AM CDT JOHNSON AROUND 355 AM CDT * AT 339 AM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY ABERDEEN DOPPLER RADAR 20 MILES EAST OF SISSETON OR 3 MILES WEST OF BARRY MOVING EAST AT 45 MPH. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS CB/KG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 8:42 PM CDT, 7 hours 5 minutes earlier.
Area forecast discussion, Jun 14, 8:42 PM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD AND FOR TRAVERSE/BIG STONE COUNTIES OF MN NATIONAL WEATHER SERVICE ABERDEEN SD 800 PM CDT SAT JUN 14 1997 MADE SOME MINOR ADJUSTMENTS TO ZONES TO BUMP UP PROBABILITIES OF PRECIPITATION IN CENTRAL SD. COUNTY WARNING AREA IS CLEAR ON 88D NOW...BUT AS FRONT MOVES THROUGH TONIGHT EXPECT CONVECTION...SOME OF WHICH MAY BE SEVERE...MOSTLY IN CENTRAL SD FROM Y26 TO PIR. .ABR...NONE. HARxDING
Nearby
Severe Thunderstorm Warnings in Minnesota, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.